MAUDE Adverse Event Report: BECTON DICKINSON NORMAL SALINE 3ML FILL IN 3ML SYRINGE; SALINE FLUSH SYRINGE

BECTON DICKINSON NORMAL SALINE 3ML FILL IN 3ML SYRINGE; SALINE FLUSH SYRINGE
Model Number 306507
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code Underdose (2542)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this device may have been manufactured.A lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.No lot # provided.Device expiration date: unknown.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that while using 0.9% normal saline 3ml fill in 3ml syringe, nursing staff became concerned the full volume was not being delivered when used in the hospital's bd alaris pump.When nursing staff tested the syringes, they found only 4ml was delivered when 6ml that was programmed into the bd alaris pump.No injury or deterioration in patient condition was reported related to underdosing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following field has been updated with corrected information: g.4.Date received by manufacturer: (b)(6) 2020.
 
Additional Manufacturer Narrative
H.6.Investigation summary as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.No dhr review can be carried out as lot number is unknown.Based on the limited investigation results, a cause for the reported incident could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.H3 other text : see section h.10.
 
Event or Problem Description

Brand Name
NORMAL SALINE 3ML FILL IN 3ML SYRINGE
Common Device Name
SALINE FLUSH SYRINGE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9673050
Report Number2243072-2020-00148
Device Sequence Number13567445
Product Code FOZ
UDI-Device Identifier30382903065074
UDI-Public30382903065074
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K011982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number306507
Device Catalogue Number306507
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2020
Supplement Date Received by Manufacturer01/15/2020
01/15/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date02/11/2020
02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;